Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Long Does Efavirenz Stay In Your Body

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Body Shape Changes (Lipodystrophy)

...should stop taking ART. What Causes Lipo? We do not know what causes lipo. There are different causes for fat loss and fat gain. Fat Loss Zidovudine (Retrovir, AZT) and stavudine (Zerit, d4T) are linked to fat loss. Efavirenz (Sustiva) may also contribute. Fat Gain One theory is that protease inhibitors interfere with the body's processing of fat. However, some patients who have never taken protease inhibitors have lipo. Another...
Ask the Experts

Atripla body Rash

Have been taking Atripla for 13 days and yesterday got a bad rash all over my body (face to the legs front and back) very redish. It does not each but a bit painful. Doctor shuggested to stop Atripla? If stopped, I am concern about building...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...a boosted PI based regimen or at least take a boosted PI alone for several weeks if stopping altogether (to protect against efavirenz resistance due to its long persistence in blood). KH Read more »

Medication

Dear Dr Bejamin Young I live in Stockholm and have been om HAART for 6 months.Now=Combivir 1x2 and Stocrin 1x1.I often read here that people take a medication break.What is the indication for a break in taking their medication.Why is this done.I am...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...who stay on continuous treatment.Furthermore, there is a lot of uncertainty about the best way to stop regimens that include efavirenz (Sustiva, Stocrin)-- this is because efavirenz can stay in the body for a very long time following... Read more »

rash all over body

I started atripla 4 weeks ago. I take it at night so side effects will not be so bad. Two days ago, i started having a rash all over my body. I'm taking benadryl. I thought that if this was a side effect of atripla that it would have showed up...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Many conditions can cause rash besides drugs so an evaluation by your HIV specialist is recommended. Usually rashes due to efavirenz (in the Atripla) occur before 4 weeks as your note so I would look for other possible explanations. Most drug... Read more »

Atripla Every Other Day

Dr. DeJesus, My Dr. suggested to me that I would be a good candidate for taking Atripla Every Other day. Do you every suggest this to patients in your office? Cant wait to hear from you on this one
Edwin DeJesus, M.D., F.A.C.P.

Response from Edwin DeJesus, M.D., F.A.C.P.

...Atripla, as you probably know, is a coformulation of efavirenz, tenofovir and emtricitabine. All these drugs have very long half lives, which means that they stay in your bloodstream for Read more »
Articles
The Well Project

Pharmacokinetics

...Crixivan easier to take. Several other PIs can be boosted with Norvir. The NNRTIs (drugs like Viramune [nevirapine] and Sustiva [efavirenz]) have the opposite effect. They speed up enzymes and get other drugs out of the system faster. As a... Read more »
The Well Project

HIV Drugs and the HIV Lifecycle

...approved NNRTIs: Intelence (etravirine or TMC-125) Rescriptor (delavirdine) Sustiva (efavirenz) Viramune (nevirapine) Protease Inhibitors (PIs) These... Read more »
The Body's "Ask the Experts" Forums

FAQs About Sustiva (Efavirenz, Stocrin) From The Body's "Ask the Experts" Forums

...continue with my HIV medications? I'm on Truvada (tenofovir/FTC) and Sustiva. I'm about to start treatment with Atripla (efavirenz/tenofovir/FTC). I just found out that the Sustiva portion of Atripla may interact with Propecia (finasteride),... Read more »
The Well Project

Drug Interactions and HIV/AIDS

...can stop working The non-nucleoside reverse transcriptase inhibitors (NNRTIs), such as Viramune (nevirapine) and Sustiva (efavirenz), speed up enzymes and get some other drugs out of thesystem faster. If you are taking a drug that speeds up... Read more »
Connect With Others

Medication and Nightmares

Posted by whyyyyyy, 1 Reply
...Some days are better than others, while the nights usually are pretty much the same. I've learned how amazing and tolerable the human body can be to suffering. Even though I take medication to suppress HIV and prevent it from ravaging my immune... Read more »

New to the bulletin boards? Introduce yourself!

Posted by TheBody, 34 Replies
...Welcome to The Body's "Living With HIV" forum. You'll find many supportive and knowledgeable individuals who can relate to what you're going through. Read more »

Hi I'm new

Posted by Mondo, 6 Replies
Hi to all I would like to introduce myself. I am a 55 year old Male living in Australia. I was diagnosed early 2008 which makes me a relatively new addition to the HIV family. I am currently not working and have not since my diagnosis. I would like... Read more »

Probably About To Start Meds

Posted by southerncharm, 6 Replies
...99 VL 88K) but I didn't start meds they put me on antibiotics to prevent PCP but it only made me break out in a horrible full body rash. Anyway I went to another hospital to seek treatment and I they have done all the bloodwork and ran all the... Read more »